Jump to content
Awakendreaming

Awakendreaming: hello - withdrawal from Pristiq / desvenlafaxine

Recommended Posts

Awakendreaming

Hi, I'm new to the group and will start with a brief history of medications

 

I started taking prozac at 17, didn't take it long. 2 years later, I overdosed on quite a bit of expired prozac. Yeah, not the ideal way to go out. I experienced seizures for 4 weeks after this. I was then put on several medications including: zyprexa, and later: abilify, wellbutrin, respiridol, tegeretal, and several others. I hated them so eventually stopped.

 

Fast forward 13 years, I was recently prescribed pristiq. I was taking 50 mg for almost 2 months and realized it wasn't helping so I just stopped taking it cold turkey. I didn't think it would be a big deal since i wasn't taking it long. Well i was wrong. Its been horrible, its been a little over a week since stopping and ice experienced Weeping, crying spells for nothing. Screaming and yelling, extreme mood swings and extreme anger, and some others id rather not say now. 

 

On a positive note...today has been much much better...

 

Anyway, sooooo that's where im at. 

 

I do firmly believe these medications have added to or posdibly even caused more problems

 

 

Edited by Awakendreaming
Misspelled words/ added sentence

Share this post


Link to post
Gridley

Welcome to SA, Awakendreaming.  I'm sorry for the delay in responding to your post.

 

I'm glad today has been better.  That is encouraging.

 

What is your daily symptom pattern now? Please keep daily notes on paper about your symptoms and post them daily.  This is an example:

 

6 a.m. Woke with anxiety
8 a.m. Took 2.5mg Lexapro
10 a.m. Stomach is upset
10:30 a.m. Ate breakfast
11:35 a.m. Got a headache, lasted one hour
12:35 p.m. Ate lunch
4 p.m. Feel a bit better
5 p.m. Took 2.5mg Lexapro
6 p.m. Ate dinner
9:20 p.m. Headache
10:00 p.m. Took 50mg Seroquel
10:20 p.m. Feeling dizzy
10:30 p.m. Fell asleep
2:30 a.m. Woke, took 3mg Ambien (NOT "took 1/2 tablet Ambien")
2:45 a.m. Fell asleep
4:30 a.m. Woke but got back to sleep
 
What you're experiencing is withdrawal from Pristiq.  So that you may better understand what you're experiencing, here is some information on withdrawal.  
 
 
 
When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  
 
These explain it really well:

 

 

   On 8/30/2011 at 2:28 PM,  Rhiannon said: 
When we stop taking the drug, we have a brain that has designed itself so that it works in the presence of the drug; now it can't work properly without the drug because it's designed itself so that the drug is part of its chemistry and structure. It's like a plant that has grown on a trellis; you can't just yank out the trellis and expect the plant to be okay. When the drug is removed, the remodeling process has to take place in reverse. SO--it's not a matter of just getting the drug out of your system and moving on. If it were that simple, none of us would be here. It's a matter of, as I describe it, having to grow a new brain. I believe this growing-a-new-brain happens throughout the taper process if the taper is slow enough. (If it's too fast, then there's not a lot of time for actually rebalancing things, and basically the brain is just pedaling fast trying to keep us alive.) It also continues to happen, probably for longer than the symptoms actually last, throughout the time of recovery after we are completely off the drug, which is why recovery takes so long.
We strongly recommend using non-drug techniques to deal with withdrawal symptoms.  Please take a look at the following link
and see which may be helpful to you.
 

 

These links are about dealing with anxiety.
Audio:  First Aid for Panic (4 minutes)
VIDEO:  Peace from Nervous Suffering - Claire Weekes (1 hour) (http://sendvid.com/vgquc1dg)
 
We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

 

 

Please research all supplements first and only add in one at a time and at a low dose in case you do experience problems.
 
This is your Introduction topic, where you can ask questions, post updates and connect with other members.  We're glad you found you way here.
 
Edited by Gridley

Share this post


Link to post
Gridley
On 7/11/2019 at 12:09 AM, Awakendreaming said:

Its been horrible, its been a little over a week since stopping and ice experienced Weeping, crying spells for nothing. Screaming and yelling, extreme mood swings and extreme anger, and some others id rather not say now. 

 
You may want to consider a reinstatement of 25mg Pristiq (that's the smallest dose Pristiq comes in).  Reinstatement of a small dose of the original drug is the only known way to help alleviate withdrawal syndrome.  The only other alternative is to try and wait out the symptoms and manage as best you can until your central nervous system returns to homeostasis.  Unfortunately no one can give you an exact timeline as to when you will start feeling better and while some do recover relatively easily, for others it can take many months or longer.  
 
Reinstatement isn't a guarantee of diminished symptoms for everyone but it's the best tactic available.  You're still in the time period where reinstatement predictably works, up to 3 months after last dose.  It is best to reinstate as soon as possible after withdrawal symptoms occur.   While you're you're stabilizing on 25mg, which can take several months,  you can work out how to get tapering doses through a compounding pharmacy to do a 10% every four week taper.   Why taper by 10% of my dosage? 
Please read:
 
About reinstating and stabilizing to reduce withdrawal symptoms. -- at least the first page of the topic
 
It takes about 4 days for a dose change to get to get to full state in the blood and a bit longer for it to register in the brain.

 

The other option would be to change to Effexor straight away.  Effexor is easier to taper than Pristiq.  The dose would be higher though.

Share this post


Link to post
Altostrata

Welcome, Awaken.

 

Since you've just come off Pristiq, if you find withdrawal symptoms intolerable, you have the option of reinstating a partial dose to stop withdrawal symptoms.

 

If you've never had an adverse reaction to Effexor, you might want to substitute Effexor XR (capsules containing little beads or mini-tablets). Effexor is Pristiq's sibling and easier to taper because Pristiq does not come in a sufficient dosage range. 37.5mg Effexor XR might be sufficient.

 

See

 

Share this post


Link to post
Awakendreaming

Thank you everyone for the replies....I have been getting on a lot better, symptoms habe been much more mild. It was intolerable at first, and i didnt realize what was going on with me. I didn't think i would experience any symptoms really after being on it for such a short time. 

 

If i were being entirely truthful, I stopped using meth 7 months ago, which is why I thought an anti depressant might help with my symptoms of withdrawl from methamphetamine. I used regularly for at least 10 years. Honestly i used meth to help with my symptoms of major depression. After being on it so long I sometimes fear i will never be normal again. 

 

Anyway, Thank you all for the Feed back

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy